MAUDE Adverse Event Report: COOK IRELAND LTD ZILVER 635 BILIARY SELF EXPANDING METAL STENT; FGE CATHETER, BILIARY, DIAGNOSTIC - BILIARY STENT - METAL

COOK IRELAND LTD ZILVER 635 BILIARY SELF EXPANDING METAL STENT; FGE CATHETER, BILIARY, DIAGNOSTIC - BILIARY STENT - METAL
Catalog Number ZILBS-635-10-8
Medical Device Problem Codes Break (1069); Activation Failure (3270)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/05/2024
Type of Reportable Event Malfunction
Event or Problem Description
Metallic stent did not open during ercp, neither after the procedure when tried outside the patient.It was necessary to use another to complete the procedure.Patient outcome: a section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.Patient/event info - notes: requested.
 
Additional Manufacturer Narrative
Pma/510(k) # k163018.Investigation is still pending, a follow up mdr will be submitted to include the investigation conclusions.
 
Event or Problem Description
Supplemental report submitted due to completion of investigation on 05-jun-2025.
 
Additional Manufacturer Narrative
Supplemental report is being submitted due to the completion of the investigation on 05-jun-2025 device evaluation 1 unit of lot c2138503 of zilbs-635-10-8 was returned opened in its original packaging.The device related to this occurrence underwent a laboratory evaluation on 15 august 2024.Observations from the lab evaluation were as follows.Handle not deployed kink noted directly below handle severe kink/ break / fraying with metal coil exposed at approx.28cm from white distal tip severe curvature noted at 14cm to 16cm from white distal tip.Stent strut protruding approx.2cm from white distal tip.Device flushes with no issue.0.035" wire guide passes through device as intended.Unable to deploy stent.The reported failure was observed.Manufacturing records.Prior to distribution all devices are subjected to a visual inspection and functional inspection to ensure device integrity.A review of the manufacturing records did not reveal any discrepancies that could have contributed to this complaint issue.Review historical data the review of relevant manufacturing records confirms the failure mode has not previously occurred for this work order.Instructions for use and/label the notes section of the instructions for use, ifu0065 which accompanies this device instructs the user to; "visually inspect the device with particular attention to kinks, bends or breaks.If an abnormality is detected that would prohibit proper working condition, do not use the device¿ there is no evidence to suggest that the customer did not follow the instructions for use (ifu0065).Image review an image was not returned for evaluation.Root cause analysis a definitive root cause for the customer complaint could not be determined as circumstances of use cannot be replicated in the laboratory.A possible root cause could be attributed to the patient¿s anatomy possibly being tortuous or if the device was bent around a tight angle in the patient¿s anatomy.These could have caused some resistance during the stent deployment process which may have led to the stent perforating the outer sheath as observed in the lab evaluation.The other damage to the device observed during the lab evaluation may have been caused during the attempt to deploy the stent both inside and outside the patient and may have been further expounded during the returns process summary complaint is confirmed based on visual and/or functional inspection.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.Another device was used to complete the procedure.Complaints of this nature will continue to be monitored for similar event.

Brand Name
ZILVER 635 BILIARY SELF EXPANDING METAL STENT
Common Device Name
FGE CATHETER, BILIARY, DIAGNOSTIC - BILIARY STENT - METAL
Manufacturer (Section D)
COOK IRELAND LTD
o halloran road
limerick 00000
IE  00000
Manufacturer (Section G)
COOK IRELAND LTD
o halloran road
national technology park
limerick 00000
IE   00000
Manufacturer Contact
sinead o'leary
o halloran road
national technology park
limerick 00000
IE   00000
061334440
MDR Report Key20018199
Report Number3001845648-2024-00484
Device Sequence Number17982904
Product Code FGE
UDI-Device Identifier10827002506241
UDI-Public(01)10827002506241(17)270131(10)C2138503
Combination Product (Y/N)N
Initial Reporter CountryPT
PMA/510(K) Number
K163018
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 07/19/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberZILBS-635-10-8
Device Lot NumberC2138503
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Distributor Facility Aware Date07/05/2024
Event Location Hospital
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/22/2024
Supplement Date Received by Manufacturer07/22/2024
Initial Report FDA Received Date08/21/2024
Supplement Report FDA Received Date07/04/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/31/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown